Hail, Webster
- When
- June 30, 11:05 AM CST
- Where
- Webster County, 1 mi SE of Marshfield
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.317, -92.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 30, 1:15 AM CST, 9 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 AM CDT MON JUN 30 2003 .SYNOPSIS... WELL...I MUST SAY THAT MY FORECAST THREE DAYS AGO WAS BASED HEAVILY ON CLIMATOLOGY AND TELECONNECTIONS...BUT SURE ENOUGH TROPICAL STORM BILL HAS FORMED IN THE CENTRAL GULF OF MEXICO AND IS LOOKING FAIRLY HEALTHY THIS MORNING PER IR SATELLITE IMAGERY AND BUOY/SHIP OBS. AS IF PRESENT FORECAST ISNT COMPLICATED ENOUGH ALREADY...WILL BE A CHALLENGE TO SEE HOW OLE BILLY EVOLVES OVER THE NEXT AND MOST CRITICAL 12 TO 18 HOURS...AND ULTIMATELY HIS EFFECTS ON PRECIPITATION CHANCES AS WE HEAD INTO THE 24 TO 48 HOUR TIME FRAME. .NEAR TERM...A FEW SHOWERS ARE ALL THAT REMAIN FROM A SMALL COMPLEX OF THUNDERSTORMS THAT DEVELOPED OVER SE KS YESTERDAY AFTERNOON. THIS ACTIVITY HAS MOVED VERY LITTLE...AND OF REALLY NO SIGNIFICANCE OVER SE KS COUNTIES AT THE PRESENT TIME. AS FORECAST LAST NIGHT...UPPER TROUGH HAS DEEPENED FURTHER SOUTH ALONG THE KS/OK BORDER AND HAS NOW ISOLATED ITSELF FROM THE STRONGER WESTERLIES TO THE NORTH. THREE DAY TENDENCY FOR PEAK CONVECTION TO TRANSITION FROM NOCTURNAL TO DIURNAL IS AN EXPECTED RESULT OF THE CUTTING OFF OF THIS SYSTEM. VERTICAL WIND SHEAR IS QUITE PALTRY THIS MORNING...AND ADDITIONAL CONVECTIVE DEVELOPMENT THRU SUNRISE WOULD APPEAR RATHER SLIM...WITH THE EXCEPTION OF ELEVATED WEST-EAST BAROCLINIC ZONE STRETCHING ACROSS NRN OKLAHOMA. ALSO PRESENTLY WATCHING AN AREA OF DEVELOPING THUNDERSTORMS ACROSS NORTH CENTRAL ARKANSAS THAT APPEAR TO BE INDUCED FROM A WEAK SHORTWAVE (EVIDENT ON WATER VAPOR IMAGERY) INTERACTING WITH A NOT-SO-OBVIOUS UPPER LEVEL SHEAR AXIS THAT WOULD HAVE TO EXIST BETWEEN THE UPPER LOW TO THE WEST AND T.S. BILL. AREA WILL ALREADY BE COVERED BY CONVECTIVE CHANCES FOR TODAY...BUT WILL LIKELY REQUIRE SHORTER TERM NOWCASTS AS NEEDED THRU SUNRISE. .SHORT TERM... OTHER THAN PREVIOUSLY MENTIONED SHOWERS ACROSS FAR WRN SECTIONS AND S CENTRAL MO THIS MORNING...GREATER CHANCE FOR SHOWERS/STORMS WILL SURELY BE THIS AFTERNOON AS IMPRESSIVE MID/UPPER LEVEL COLD POOL ASSOCIATED WITH UPPER LOW PUSHES INTO THE CWA. INSTABILITY PROGS ARE FAIRLY IMPRESSIVE AS THIS COLD POOL IS JUXTAPOSED NICELY OVER A RATHER WARM AND MOIST BOUNDARY LAYER THAT SHOULD RESPOND TO ABUNDANT SUNSHINE THIS MORNING. CERTAINLY VERY FLORIDA-LIKE IN THAT RAPID BOUNDARY LAYER HEATING SHOULD OCCUR PRIOR TO NOONTIME...WITH CONVECTIVE DEVELOPMENT EXPECTED VERY EARLY (NOON-2PM TIME FRAME). MLCAPES OF 1000 TO 2000 J/KG WILL BE MORE THAN SUFFICIENT FOR THUNDERSTORM DEVELOPMENT...ESPECIALLY FROM SGF EASTWARD. HOWEVER...HIGH FREEZING LEVEL AND WEAK VERTICAL SHEAR SUGGEST THAT PULSE STORM CLUSTERS WILL BE THE CONVECTIVE MODE. PRECIPITABLE H20 VALUES AROUND 1.5 FAVOR LOCALLY HEAVY RAINFALL AS THE MAIN CONCERN...ALTHOUGH DECENT MID LEVEL DRY AIR ENTRAINMENT EVIDENT BEHIND UPPER WAVE MAY LEAD TO LOCALIZED WET MICROBURSTS WHICH COULD APPROACH SEVERE LIMITS. T.S. AND POSSIBLY HURRICANE BILL WILL MOVE ONSHORE OVER LOUISIANA THIS AFTERNOON AND CONTINUE STEADILY NORTH. ETA SOLUTION HAS BY FAR THE BEST INITIAL HANDLE ON THIS SYSTEM...AND CORRECTLY GENERATES A FUJIWHARA EFFECT...TAKING OUR UPPER LOW TO THE SOUTH AND WEST OF HIS REMNANTS...BEFORE THEY MERGE INTO A LARGE SUBTROPICAL LOW BY LATE TUESDAY. CONCEPTUALLY HOWEVER...THIS PROCESS COULD INEVITABLY DELAY THE PASSAGE OF UPPER SHEAR AXIS...MORE IN LINE WITH GFS SOLUTION. THEREFORE...WILL CONTINUE CHANCE POPS CWA-WIDE FOR TUESDAY WITH HIGHEST PROBS ACROSS EASTERN SECTIONS. ALTHOUGH I WOULD HOPE THAT UPPER TROUGH SHOULD CLEAR BEFORE WEDNESDAY...WILL MAINTAIN LOW CHANCES ACROSS SERN COUNTIES GIVEN UNCERTAINTY THAT EXISTS WITH TRACK OF TROPICAL REMNANTS. .EXTENDED...WITH FINAL PASSAGE OF UPPER TROUGH...EXPANSIVE SOUTHWEST RIDGE WILL QUICKLY BUILD INTO AT LEAST THE WESTERN HALF OF THE CWA BY WEDNESDAY. A LARGE STORM SYSTEM APPROACHING BRITISH COLUMBIA THIS MORNING WILL CAUSE UPPER HEAT RIDGE TO FLATTEN AND BUILD EAST INTO THE PLAINS...BRINGING HOT AND MUGGY CONDITIONS TO THE AREA THROUGH THE WEEKEND. AN UNSEASONABLY FAST ZONAL FLOW WILL DOMINATE THE NORTHERN TIER STATES...WHICH COULD LEAD TO AN EXCITING WEEK FOR THE BAMEX RESEARCH TEAM. .AVIATION... LIGHT SHOWERS VICINITY KJLN THRU 12Z BASES 8KFT...OTHERWISE VFR CONDITIONS TO CONTINUE EARLY. SHOWERS AND THUNDERSTORMS WILL DEVELOP AROUND 18Z...AFFECTING ENTIRE FORECAST AREA...ESPECIALLY KSGF-KMKC ROUTE. PILOTS URGED TO MONITOR LATEST CONVECTIVE DEVELOPMENTS AND ANY RELATED SIGMETS. CUMULUS BASES GENERALLY 4500-5500 FEET. ENVIRONMENT WILL BECOME CONDUCIVE FOR WET MICROBURSTS GENERATED FROM SOME OF THE STRONGER STORMS. .SGF... .MO...NONE. .KS...NONE. BOOKBINDER
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED TO NUMEROUS THUNDERSTORMS CAPABLE OF PRODUCING: LOCALLY HEAVY RAINFALL... FREQUENT CLOUD TO GROUND LIGHTNING... DOWNBURST WINDS UP TO 60 MPH. AREAS AFFECTED AND TIMING: ENTIRE OUTLOOK AREA FROM NOW THROUGH TONIGHT. DISCUSSION: A SLOW MOVING UPPER LEVEL STORM SYSTEM CONTINUES TO MOVE SLOWLY TOWARD THE OZARKS THIS MORNING. SCATTERED THUNDERSTORMS ARE ALREADY ONGOING ACROSS PORTIONS OF THE OZARKS THIS MORNING...AND WILL ONLY BECOME MORE NUMEROUS BY THIS AFTERNOON AS THE LOWER ATMOSPHERE IS HEATED. SLOW MOVING THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCALLY HEAVY RAINFALL WHERE THEY DO OCCUR. AS THE ATMOSPHERE DESTABILIZES FURTHER THIS AFTERNOON...DRIER AIR MOVING IN ALOFT COULD LEAD TO A FEW LOCALIZED DOWNBURSTS WITH WINDS APPROACHING SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MOISTURE ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM BILL WILL INTERACT WITH THIS UPPER LEVEL STORM SYSTEM OVER THE OZARKS... BRINGING A CONTINUED THREAT FOR THUNDERSTORMS TUESDAY AND POSSIBLY INTO WEDNESDAY...MAINLY FROM MID MISSOURI SOUTH TO THE ARKANSAS BORDER. THE BEST CHANCE FOR THUNDERSTORMS WILL BE DURING THE AFTERNOON ALTHOUGH THEY COULD OCCUR AT ANY TIME. HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER THAT MAY OCCUR WITH THESE THUNDERSTORMS...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF BOOKBINDER
The Springfield radar (KSGF), 45 km away, was scanning. The volume nearest the first event began at 17:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364336.